On the law of the iterated logarithm for trigonometric series with bounded gaps II
Journal de théorie des nombres de Bordeaux, Volume 28 (2016) no. 2, pp. 391-416.

In an earlier paper we proved that there exists a sequence (n k ) k1 of positive integers with bounded gaps such that we have a law of the iterated logarithm (LIL) in the form

lim supNk=1Ncos2πnkxNloglogN=foralmostallx.

In the present paper we prove a complementary results showing that any prescribed limsup-behavior in the LIL is possible for sequences with bounded gaps. More precisely, we show that for any real number Λ0 there exists a sequence of integers (n k ) k1 satisfying n k+1 -n k {1,2} such that the limsup in the LIL equals Λ for almost all x. Similar results are proved for sums f(n k x) and for the discrepancy of (n k x) k1 .

Dans un article précédent, nous avons montré l’existence d’une suite (n k ) k1 de nombres entiers positifs avec sauts bornés telle que nous ayons une loi logarithm itérée (LIL) de la forme

lim supNk=1Ncos2πnkxNloglogN=pourpresquetousx.

Dans le présent travail, nous prouvons un résultat complémentaire montrant que tout comportement limsup prescrit dans la LIL est possible pour des suites avec sauts bornés. Plus précisément, nous montrons que pour tout nombre réel Λ0, il existe une suite d’entiers (n k ) k1 satisfaisant n k+1 -n k {1,2} telle que la limsup dans la LIL soit égale à Λ pour presque tout x. Des résultats similaires sont montrés pour des sommes f(n k ,x) et pour la discrépance (n k x) k1 .

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.945
Classification: 60F15,  11K38,  42A32
Keywords: Law of the iterated logarithm, lacunary trigonometric series, metric discrepancy theory, probabilistic methods
Christoph Aistleitner 1; Katusi Fukuyama 1

1 Department of Mathematics Graduate School of Science Kobe University, Kobe 657-8501, Japan
@article{JTNB_2016__28_2_391_0,
     author = {Christoph Aistleitner and Katusi Fukuyama},
     title = {On the law of the iterated logarithm for trigonometric series with bounded gaps {II}},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {391--416},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {2},
     year = {2016},
     doi = {10.5802/jtnb.945},
     zbl = {1372.11080},
     mrnumber = {3509716},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.945/}
}
TY  - JOUR
AU  - Christoph Aistleitner
AU  - Katusi Fukuyama
TI  - On the law of the iterated logarithm for trigonometric series with bounded gaps II
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2016
DA  - 2016///
SP  - 391
EP  - 416
VL  - 28
IS  - 2
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.945/
UR  - https://zbmath.org/?q=an%3A1372.11080
UR  - https://www.ams.org/mathscinet-getitem?mr=3509716
UR  - https://doi.org/10.5802/jtnb.945
DO  - 10.5802/jtnb.945
LA  - en
ID  - JTNB_2016__28_2_391_0
ER  - 
%0 Journal Article
%A Christoph Aistleitner
%A Katusi Fukuyama
%T On the law of the iterated logarithm for trigonometric series with bounded gaps II
%J Journal de théorie des nombres de Bordeaux
%D 2016
%P 391-416
%V 28
%N 2
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.945
%R 10.5802/jtnb.945
%G en
%F JTNB_2016__28_2_391_0
Christoph Aistleitner; Katusi Fukuyama. On the law of the iterated logarithm for trigonometric series with bounded gaps II. Journal de théorie des nombres de Bordeaux, Volume 28 (2016) no. 2, pp. 391-416. doi : 10.5802/jtnb.945. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.945/

[1] C. Aistleitner & I. Berkes, « Probability and metric discrepancy theory », Stoch. Dyn. 11 (2011), no. 1, p. 183-207. | DOI | MR | Zbl

[2] C. Aistleitner, I. Berkes & K. Seip, « GCD sums from Poisson integrals and systems of dilated functions », J. Eur. Math. Soc. (JEMS) 17 (2015), no. 6, p. 1517-1546. | DOI | MR | Zbl

[3] V. I. Arnolʼd, « To what extent are arithmetic progressions of fractional parts random? », Uspekhi Mat. Nauk 63 (2008), no. 2(380), p. 5-20. | DOI

[4] R. C. Baker, « Metric number theory and the large sieve », J. London Math. Soc. (2) 24 (1981), no. 1, p. 34-40. | DOI | MR | Zbl

[5] I. Berkes, « A central limit theorem for trigonometric series with small gaps », Z. Wahrsch. Verw. Gebiete 47 (1979), no. 2, p. 157-161. | DOI | MR | Zbl

[6] —, « Probability theory of the trigonometric system », in Limit theorems in probability and statistics (Pécs, 1989), Colloq. Math. Soc. János Bolyai, vol. 57, North-Holland, Amsterdam, 1990, p. 35-58. | Zbl

[7] I. Berkes & W. Philipp, « The size of trigonometric and Walsh series and uniform distribution mod 1 », J. London Math. Soc. (2) 50 (1994), no. 3, p. 454-464. | DOI | MR | Zbl

[8] S. G. Bobkov & F. Götze, « Concentration inequalities and limit theorems for randomized sums », Probab. Theory Related Fields 137 (2007), no. 1-2, p. 49-81. | DOI | MR | Zbl

[9] P. Borwein & R. Lockhart, « The expected L p norm of random polynomials », Proc. Amer. Math. Soc. 129 (2001), no. 5, p. 1463-1472. | DOI | Zbl

[10] M. Drmota & R. F. Tichy, Sequences, discrepancies and applications, Lecture Notes in Mathematics, vol. 1651, Springer-Verlag, Berlin, 1997, xiv+503 pages. | Zbl

[11] U. Einmahl & D. M. Mason, « Some universal results on the behavior of increments of partial sums », Ann. Probab. 24 (1996), no. 3, p. 1388-1407. | DOI | MR | Zbl

[12] T. Erdélyi, « Polynomials with Littlewood-type coefficient constraints », in Approximation theory, X (St. Louis, MO, 2001), Innov. Appl. Math., Vanderbilt Univ. Press, Nashville, TN, 2002, p. 153-196. | Zbl

[13] K. Fukuyama, « A law of the iterated logarithm for discrepancies: non-constant limsup », Monatsh. Math. 160 (2010), no. 2, p. 143-149. | DOI | MR | Zbl

[14] —, « Pure Gaussian limit distributions of trigonometric series with bounded gaps », Acta Math. Hungar. 129 (2010), no. 4, p. 303-313. | DOI | MR | Zbl

[15] —, « A central limit theorem to trigonometric series with bounded gaps », Probab. Theory Related Fields 149 (2011), no. 1-2, p. 139-148. | DOI | MR | Zbl

[16] V. F. Gapoškin, « Lacunary series and independent functions », Uspehi Mat. Nauk 21 (1966), no. 6 (132), p. 3-82. | DOI | MR

[17] L. Gordon, M. F. Schilling & M. S. Waterman, « An extreme value theory for long head runs », Probab. Theory Relat. Fields 72 (1986), no. 2, p. 279-287. | DOI | MR | Zbl

[18] R. Kaas & J. M. Buhrman, « Mean, median and mode in binomial distributions », Statist. Neerlandica 34 (1980), no. 1, p. 13-18. | DOI | MR | Zbl

[19] M. Kac, « Probability methods in some problems of analysis and number theory », Bull. Amer. Math. Soc. 55 (1949), p. 641-665. | DOI | MR | Zbl

[20] J.-P. Kahane, « Lacunary Taylor and Fourier series », Bull. Amer. Math. Soc. 70 (1964), p. 199-213. | DOI | MR

[21] L. Kuipers & H. Niederreiter, Uniform distribution of sequences, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1974, Pure and Applied Mathematics, xiv+390 pages. | Zbl

[22] W. Philipp, « Limit theorems for lacunary series and uniform distribution mod 1 », Acta Arith. 26 (1974/75), no. 3, p. 241-251. | DOI | MR | Zbl

[23] T. Šalát, « On subseries », Math. Z. 85 (1964), p. 209-225. | DOI | MR | Zbl

[24] R. Salem & A. Zygmund, « Some properties of trigonometric series whose terms have random signs », Acta Math. 91 (1954), p. 245-301. | DOI | MR | Zbl

[25] P. Schatte, « On a law of the iterated logarithm for sums mod 1 with application to Benford’s law », Probab. Theory Related Fields 77 (1988), no. 2, p. 167-178. | DOI | MR

[26] J. Túri, « Limit theorems for the longest run », Ann. Math. Inform. 36 (2009), p. 133-141. | Zbl

[27] M. Weber, « Discrepancy of randomly sampled sequences of reals », Math. Nachr. 271 (2004), p. 105-110. | DOI | MR | Zbl

Cited by Sources: